Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/7727
Title: Geometry of interpolation sets in derivative free optimization
Authors: Conn, A. 
Scheinberg, K. 
Vicente, Luís 
Issue Date: 2008
Citation: Mathematical Programming. 111:1 (2008) 141-172
Abstract: Abstract We consider derivative free methods based on sampling approaches for nonlinear optimization problems where derivatives of the objective function are not available and cannot be directly approximated. We show how the bounds on the error between an interpolating polynomial and the true function can be used in the convergence theory of derivative free sampling methods. These bounds involve a constant that reflects the quality of the interpolation set. The main task of such a derivative free algorithm is to maintain an interpolation sampling set so that this constant remains small, and at least uniformly bounded. This constant is often described through the basis of Lagrange polynomials associated with the interpolation set. We provide an alternative, more intuitive, definition for this concept and show how this constant is related to the condition number of a certain matrix. This relation enables us to provide a range of algorithms whilst maintaining the interpolation set so that this condition number or the geometry constant remain uniformly bounded. We also derive bounds on the error between the model and the function and between their derivatives, directly in terms of this condition number and of this geometry constant.
URI: http://hdl.handle.net/10316/7727
DOI: 10.1007/s10107-006-0073-5
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
obra.pdf387.18 kBAdobe PDFView/Open
Show full item record

SCOPUSTM   
Citations

62
checked on Feb 18, 2020

WEB OF SCIENCETM
Citations 1

77
checked on Aug 2, 2022

Page view(s) 50

544
checked on Aug 4, 2022

Download(s) 50

336
checked on Aug 4, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.